Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 21, 2021, 11:51 AM EDT for Ashland County, Richland County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 11:51 AM EDT (15:51 UTC)
- Expired
- Jun 21, 2021, 12:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
182
WWUS81 KCLE 211551
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1151 AM EDT Mon Jun 21 2021
OHZ029-030-037-211630-
Richland-Ashland-Morrow-
1151 AM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHLAND...SOUTHERN
ASHLAND AND NORTHEASTERN MORROW COUNTIES...
At 1150 AM EDT, a strong thunderstorm was located over Lexington, or
near Mansfield, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Mansfield, Ashland, Ontario, Lexington, Loudonville, Bellville,
Hayesville, Perrysville, Lucas, Jeromesville, Mifflin and
Mohicanville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4064 8277 4071 8278 4071 8273 4078 8272
4088 8220 4067 8218 4067 8222 4061 8222
TIME...MOT...LOC 1550Z 264DEG 26KT 4071 8258
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:17 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 21, 10:17 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1017 AM EDT Mon Jun 21 2021
.SYNOPSIS...
A cold front will move across the area this afternoon. High
pressure and cooler air will arrive in the wake of the front for
Tuesday and Wednesday. Another low pressure system may track
northeast across the Great Lakes region on Friday and Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Latest analysis using surface observations, satellite, and radar
data, places the cold front to the west of our forecast from
north-central lower Michigan down through central Indiana. Ahead
of this cold front is a pre-frontal surface trough, which should
be the focus for additional shower and thunderstorm development
early this afternoon. According to hi-res guidance,
thunderstorms are expected to initiate by around 15-16Z over
western Ohio, and will propagate eastward through this
afternoon, gaining intensity as it moves into an environment
characterized by bulk wind shear of 30-40 knots and dew points
in the upper 60s to the low 70s. Instability will depend on
amount of daytime heating and return flow with southwest winds.
Satellite does show a good amount of clearing in the cloud
cover, so confidence is increasing that instability should grow
to a sufficient amount for severe thunderstorms, especially east
of a Cleveland to Mansfield line. Primary weather hazard will be
damaging winds but cannot rule out an isolated tornado.
High pressure will build into the Great Lakes Region on Tuesday
as an upper level trough deepens across the Great Lakes Region.
This will usher in a much cooler airmass with highs on Tuesday
only reaching the 60s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A departing upper level trough will allow a surface high pressure to
build east across the area and allow for a break in precipitation
through Thursday. Another low pressure system may begin to impact
the region on Thursday night as a short wave trough moves across the
area. With winds becoming southerly, increase in moisture advection
and upper level energy may be enough to produce showers for the far
western counties, becoming more widespread in the long term period.
With the high pressure, dewpoints are expected to remain in the 40s
to 50s which will allow for a break in the humidity. High
temperatures will be in the low to mid 80s. Overnight lows are
expected to be cooler, reaching into the 50-60s, with locally cooler
temperatures as a result of diurnal cooling.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
After a brief break in daily precipitation, another trough is
expected to dig south from Canada, enhancing a surface low pressure
across the Great Lakes. Models vary on how deep this low will
develop and exact location, but are consistent with a frontal
boundary moving across the area next weekend and continue to have
the best chance of precipitation on Saturday. Temperatures will
return to near normal with highs in the mid 80s, cooling over the
weekend to the low 80s. Increased moisture advection across the area
will allow muggy conditions to return.
&&
.AVIATION /12Z Monday THROUGH Friday/...
A cold front will move east across the area today. The strongest
thunderstorms are moving east across the eastern portions of the
forecast area and should continue to move out of the region.
Some scattered showers are possible ahead of the cold front this
morning and will cover that with VCSH. Otherwise, some lower
clouds around 2500 feet are expected to move east into the area
later in this period for a time. A period of VFR ceilings
expected later today but another round of lower clouds is
expected later this evening. Winds will be shifting to a more
westerly direction and increase to 15 to 25 knots behind the
cold front today.
Outlook...Non-VFR conditions possible in showers late Thursday
night through Friday.
&&
.MARINE...
Southerly winds will shift to southwesterly by this afternoon and
increase to 15 to 25 knots, persisting through the day. Waves are
expected to build to 4 to 6 feet. As a result, a Small Craft
Advisory has been issued for all nearshore zones along with a Beach
Hazards Statement as the risk of rip currents for Ohio and northwest
Pennsylvania remains high. After the cold front moves through this
afternoon, winds will become north to northwesterly, remaining
strong through about 3 AM before weakening to 10 to 15 knots by
Tuesday morning. On Tuesday, high pressure will build across
the area allowing for primarily calm conditions across the lake
through Thursday. On Friday, another trough will dig south
across the Great Lakes region and will be the next period to
watch for possible marine headlines.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through late tonight for OHZ003-007-
009>012-089.
PA...Beach Hazards Statement through late tonight for PAZ001.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for LEZ142>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Saunders
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Lombardy
MARINE...CampbellHazardous weather outlook, Jun 21, 8:33 AM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 833 AM EDT Mon Jun 21 2021 OHZ003-007-009-221245- Lucas-Ottawa-Erie- 833 AM EDT Mon Jun 21 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ006-008-017>019-027-028-036-221245- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford- Marion- 833 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-221245- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie- Crawford- 833 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will re-develop across NE ohio and NW Pennsylvania this afternoon ahead of a cold front. Some thunderstorms may be strong to severe, generally south and east of a line from Mansfield to Akron to Meadville. The most likely time frame for severe thunderstorms will be between Noon and 6 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-221245- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 833 AM EDT Mon Jun 21 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms will re-develop across NE ohio and NW Pennsylvania this afternoon ahead of a cold front. There is a low end chance of a few strong storms with wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 9:52 AM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Cleveland OH 952 AM EDT Mon Jun 21 2021 OHZ032-211415- Stark- 952 AM EDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL STARK COUNTY... At 952 AM EDT, a strong thunderstorm was located near Alliance, or 13 miles east of Canton, moving east at 40 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Alliance, Louisville, Robertsville and Maximo. LAT...LON 4089 8127 4092 8109 4074 8109 4073 8124 TIME...MOT...LOC 1352Z 258DEG 36KT 4082 8112 Jaszka
Special weather statement, Jun 21, 10:12 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1012 AM EDT Mon Jun 21 2021
OHZ033-211500-
Mahoning-
1012 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAHONING COUNTY...
At 1011 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Canfield to 6 miles southwest of Salem.
Movement was east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Campbell, Canfield,
Austintown, Struthers, Poland, New Middletown, Lowellville and
Greenford.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4110 8079 4113 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090 4091 8095
TIME...MOT...LOC 1411Z 255DEG 37KT 4101 8075 4084 8094
JaszkaLocal storm report, Jun 21, 10:55 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1055 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 7 NNE MANSFIELD 40.85N 82.46W
06/21/2021 RICHLAND OH TRAINED SPOTTER
LARGE 200 YEAR OLD MAPLE TREE TOPPLED.
DOWNED TWO TELEPHONE POLES. WIND ESTIMATED
70 MPH.
&&
LOMBARDYLocal storm report, Jun 21, 11:02 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND DMG KIRTLAND 41.60N 81.34W
06/21/2021 LAKE OH PUBLIC
HEALTHY TREE DAMAGE. HEALTHY MAPLE TREES
TOPPED. ALSO TWO HEALTHY MAPLES UPROOTED.
&&
LOMBARDYSpecial weather statement, Jun 21, 11:47 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1147 AM EDT Mon Jun 21 2021
OHZ011>013-211630-
Geauga-Lake-Cuyahoga-
1147 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GEAUGA...
NORTHERN CUYAHOGA AND LAKE COUNTIES...
At 1147 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Euclid to near Parma. Movement was
northeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Fairport Harbor, Parma,
Lakewood, Euclid, Mentor, Cleveland Heights, Solon, Willoughby,
Eastlake, Warrensville Heights, South Russell, Highland Hills,
Timberlake, Chesterland, Garfield Heights and Shaker Heights.
LAT...LON 4138 8118 4137 8185 4149 8179 4149 8174
4162 8150 4172 8137 4176 8129 4176 8124
4178 8118
TIME...MOT...LOC 1547Z 242DEG 24KT 4160 8158 4141 8178
JaszkaSpecial weather statement, Jun 21, 11:51 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1151 AM EDT Mon Jun 21 2021
OHZ029-030-037-211630-
Richland-Ashland-Morrow-
1151 AM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHLAND...SOUTHERN
ASHLAND AND NORTHEASTERN MORROW COUNTIES...
At 1150 AM EDT, a strong thunderstorm was located over Lexington, or
near Mansfield, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Mansfield, Ashland, Ontario, Lexington, Loudonville, Bellville,
Hayesville, Perrysville, Lucas, Jeromesville, Mifflin and
Mohicanville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4064 8277 4071 8278 4071 8273 4078 8272
4088 8220 4067 8218 4067 8222 4061 8222
TIME...MOT...LOC 1550Z 264DEG 26KT 4071 8258
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:59 PM EDT | Special Weather Statement | CLE | Lucas | 16 min |
| Jun 20, 9:18 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jun 20, 9:34 PM EDT | Special Weather Statement | CLE | Lucas | 41 min |
| Jun 20, 10:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 46 min |
| Jun 20, 10:44 PM EDT | Special Marine Warning | CLE | 46 min | |
| Jun 20, 10:54 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jun 20, 11:03 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jun 20, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 12:18 AM EDT | Special Weather Statement | CLE | Lucas | 42 min |
| Jun 21, 12:40 AM EDT | Special Weather Statement | CLE | Ottawa | 50 min |
| Jun 21, 1:37 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 2:19 AM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 21, 3:52 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 68 min |
| Jun 21, 4:03 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 21, 4:17 AM EDT | Special Weather Statement | CLE | Hancock, Wood | 43 min |
| Jun 21, 4:57 AM EDT | Special Weather Statement | CLE | Erie, Hancock, Huron, Sandusky, Seneca, Wyandot | 63 min |
| Jun 21, 5:05 AM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 21, 5:17 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 43 min |
| Jun 21, 5:38 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 67 min |
| Jun 21, 6:14 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 21, 6:26 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 49 min |
| Jun 21, 6:29 AM EDT | Special Weather Statement | CLE | Ashland, Medina, Portage, Summit, Wayne | 31 min |
| Jun 21, 6:43 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 47 min |
| Jun 21, 6:51 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 54 min |
| Jun 21, 7:02 AM EDT | Special Weather Statement | CLE | Stark | 43 min |
| Jun 21, 7:31 AM EDT | Special Weather Statement | CLE | Mahoning | 44 min |
| Jun 21, 9:52 AM EDT | Special Weather Statement | CLE | Stark | 23 min |
| Jun 21, 10:12 AM EDT | Special Weather Statement | CLE | Mahoning | 48 min |
| Jun 21, 11:47 AM EDT | Special Weather Statement | CLE | Cuyahoga | 43 min |
| Jun 21, 12:13 PM EDT | Special Weather Statement | CLE | Geauga, Lake | 47 min |
| Jun 21, 12:17 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 43 min |
| Jun 21, 12:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Medina, Portage, Stark, Summit | 47 min |
| Jun 21, 12:48 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 57 min |
| Jun 21, 12:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 34 min |
| Jun 21, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 54 min |
| Jun 21, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jun 21, 1:20 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 5 hr |
| Jun 21, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 29 min |
| Jun 20, 10:45 PM EDT | Special Weather Statement | CLE | Erie | 45 min |
| Jun 20, 11:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
| Jun 21, 3:09 AM EDT | Special Weather Statement | CLE | Erie | 66 min |
| Jun 21, 7:40 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 35 min |
| Jun 21, 1:53 PM EDT | Areal Flood Advisory | CLE | Crawford | 5 hr |
| Jun 21, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 54 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.